# SDR JBZA20121231005

- Difficulty date: December 26, 2012
- Submitted: December 31, 2012
- Operation: Air carrier
- Aircraft: N56RX
- Make and model: Cessna 421C
- Aircraft serial: 421C0207
- Aircraft time: 11,102 hours
- Engine: Cont GTSIO520L
- Engine time: 1,068 hours
- Propeller: Mcauly 3FF32C501
- System (JASC): 2210 · Autopilot System
- Part: Autopilot Sys
- Condition: Malfunctioned
- Stage of operation: CL
- How discovered: O
- Nature of condition: G, F
- Precautionary procedure: H, A

## Discrepancy

PASSING THROUGH 8000FT MSL, THE AUTOPILOT SYS WENT INTO AN UNCOMMANDED NOSE PITCH OVER RAPID DESCENT.  PILOT TRIED THE AUTOPILOT DISCONNECT SWITCH WHILE TRYING TO ARREST THE DESCENT WITH THE ELEVATOR BACK PRESSURE.  SWITCH DID NOT DISENGAGE THE AUTOPILOT.  TRIED THE SWITCH AGAIN, BUT IT DID NOT DISCONNECT. PILOT TRIED THE GO-AROUND SWITCH AND DISABLED THE ELECTRIC TRIM, AGAIN TO NO AVAIL.  WENT TOT, AUTOPILOT ON/OFF SWITCH ON THE AUTOPILOT CONTROLLER HEAD AND SELECTED OFF POSITION, AGAIN IT FAILED TO DISCONNECT THE AUTOPILOT.  PILOT REDUCED ENGINE POWER.  PULLED THE AUTOPILOT CIRCUIT BREAKER, WHICH RELEIVED THE YOKE PRESSURE.  PILOT THEN BEGAN TO PULL OUT OF THE DIVE AT ABOUT 2000FT MSL.  DID NOT DECLARE EMERGENCY AND LANDED WITHOUT ANY FURTHER INCIDENT.
